Alert archive / North Carolina / Fire Weather Watches in 2021
Fire Weather Watch 2, NWS Wilmington, NC
NWS Wilmington, NC issued this fire weather watch at Apr 29, 2021, 3:07 PM EDT for 6 counties in North Carolina. It took effect at Apr 30, 2021, 12:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 29, 2021, 3:07 PM EDT (19:07 UTC)
- In effect from
- Apr 30, 2021, 12:00 PM EDT
- Expired
- Apr 30, 2021, 3:27 AM EDT
- In force
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC
The radar
The Wilmington radar (KLTX), 43 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
941 WWUS82 KILM 291907 RFWILM URGENT - FIRE WEATHER MESSAGE National Weather Service Wilmington NC 307 PM EDT Thu Apr 29 2021 NCZ087-096-099-105>110-300800- /O.NEW.KILM.FW.A.0002.210430T1600Z-210430T2300Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick- 307 PM EDT Thu Apr 29 2021 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS SOUTHEASTERN NORTH CAROLINA... The National Weather Service in Wilmington has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Friday afternoon through Friday evening. * Affected Area...In North Carolina, Robeson, Bladen, Columbus, Pender, New Hanover, and Brunswick. * Winds...Northwest 10 to 15 mph. * Relative Humidity...As low as 24 percent. * Impacts...Conditions will become conducive for rapid fire growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TRA
1 follow-up statement
426 WWUS82 KILM 300727 RFWILM URGENT - FIRE WEATHER MESSAGE National Weather Service Wilmington NC 327 AM EDT Fri Apr 30 2021 NCZ087-096-099-105>110-302000- /O.UPG.KILM.FW.A.0002.210430T1600Z-210430T2300Z/ /O.NEW.KILM.FW.W.0002.210430T1400Z-210430T2300Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick- 327 AM EDT Fri Apr 30 2021 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING FOR SOUTHEAST NORTH CAROLINA... The National Weather Service in Wilmington has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM this morning to 7 PM EDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In North Carolina, Robeson, Bladen, Columbus, Inland Pender, Coastal Pender, Inland New Hanover, Coastal New Hanover, Inland Brunswick and Coastal Brunswick. * Winds...Northwest 10 to 15 mph with gusts up to 30 mph. * Relative Humidity...As low as 20 percent. * Impacts...Conditions will become conducive for rapid fire growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, warm temperatures, and several consecutive dry weeks will create explosive fire growth potential. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this fire weather watch went out at Apr 29, 12:41 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 29, 12:41 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1241 PM EDT Thu Apr 29 2021
.SYNOPSIS...
Warm and breezy conditions are expected today. A dry cold front
will move through the area Friday morning, followed by a dry
weekend. Temperatures will increase again next week along with
the potential for scattered showers or thunderstorms.
&&
.UPDATE...
Breezy southwest winds this morning will increase further this
afternoon with the seabreeze. Forecast soundings indicate the
potential for gusts in the 25-30 mph range after 4 pm. I've
delayed the start of the Small Craft Advisory until late
afternoon given relatively benign conditions currently ongoing.
Minor tweaks to winds, sky cover, and temperatures have been
made to the forecast. It still appears the front late tonight
into Friday morning will pass through the area dry with just too
little moisture to work with.
&&
.NEAR TERM /THROUGH FRIDAY/...
High pressure over the Atlantic will continue to bring warm
humid air into the Carolinas today with highs in the upper 70s
near the coast and into the 90s inland along the I-95 corridor.
Afternoon sea breeze and associated gusts are possible, but main
wind gusts will be a result of building synoptic pressure
gradient between the high pressure out to sea and the low
pressure system over the northeast that will bring an
approaching cold front Friday.
Models continue to become dry as the frontal passage occurs.
While there is some increase relative humidities through the
layer to indicate increasing cloud cover with the front, PW
values at or below the 10th percentile based on sounding
climatology is not indicative of measurable rainfall. As a
result, chances for precipitation continue to dwindle with an
increasingly dry forecast for Friday. Afternoon temperatures
will be cooler with increasing cloud cover with the approaching
frontal passage, as well as an influx of cooler air once the
winds shift to the northwest late Friday morning or early
afternoon.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
Cold front will move offshore late Friday afternoon allowing
cool and dry air advection to take place overnight. Overnight
lows in the low or mid-50s. An earlier cold frontal passage may
bring the potential for temperatures in the upper 40s inland.
Clear and cool on Saturday as high pressure builds into the
area, temperatures slightly below normal. Clear skies on
Saturday night as overnight lows again drop to around 50.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Temperatures warm up slightly on Sunday as high pressure moves
offshore. Clear skies will transition into a few upper-level
clouds during the day on Sunday, highs in the lower 80s with no
precip expected. Low-level moisture increases on Sunday night as
southerly return flow begins to strengthen. Warm and humid on
Monday as weak upper-level ridging is pushed eastward and
offshore high pressure maintains southerly flow over our area.
Models maintain agreement that a cutoff low over northern Mexico
will become reabsorbed into the upper-level flow on Monday.
While not directly contributing to shower chances, the SW flow
aloft and warm and humid conditions at the surface may generate
isolated or scattered afternoon convection. Instability will be
sufficient for thunderstorms each afternoon through at least
Wednesday. The best instability is likely to occur on Tuesday
with highs potentially in the lower 90s. Showers and
thunderstorms again possible on Wednesday with southerly flow
increasing ahead of the next cold front and upper-level clouds
reducing temperatures by a couple of degrees compared to
Tuesday.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VFR for area terminals over the next 24 hours with veering winds
as cold front crosses the terminals Fri morning. Winds at
coastal terminals will spike up and back slightly this afternoon
in sea breeze and will remain a bit gusty overnight ahead of
cold front. Winds will begin to veer as front approaches early
Fri morning, with winds shifting from SW to W and possible wind
sheer up to 30kt between sfc and 2k ft between 08z and 11z.
Winds will continue to veer to the NW as front moves through
from west to east mid morning, between 12z and 15z with gusts
possible up to 25 kts
Extended Outlook...VFR through the weekend. Possible isolated MVFR
in shwrs on Mon and Tues.
&&
.MARINE...
Through Friday...Increasing pressure gradient ahead of an
approaching cold front will bring increasing SSW winds today
over the waters between 15 and 20 kts with gusts as high as 30
kts today through early Friday. Seas gradually increase today
between 3 and 5 feet between 4 and 8 seconds, which in
combination with winds will cause concerns for smaller water
craft and inexperienced mariners operating the coastal waters.
Conditions gradually improve to between 2 and 4 feet around 6
seconds with winds shifting to offshore in direction between 10
and 15 kts.
Friday Night through Monday... High pressure will build into
the area on Friday night. The gradient between the building high
and exiting low pressure is likely to cause a brief surge in NE
winds to around 20 knots with gusts to 25 knots. This will
quickly improve as high pressure settles overhead for Saturday
with seas improving throughout the day. High pressure moves
offshore for Sunday with winds becoming southerly around 10-15
knots. Gradient continues to compress on Monday with southerly
winds increasing to 15-20 knots and gusts 20-25 knots. Seas
increase to 3- 5 feet as the fetch continues into next week.
Winds near the coastline are likely to be enhanced due to the
developing sea breeze each afternoon.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
056.
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
108.
Coastal Flood Advisory from 11 PM this evening to 3 AM EDT
Friday for NCZ107.
MARINE...Small Craft Advisory from 4 PM this afternoon to 8 AM EDT
Friday for AMZ250-252-254-256.
&&
SYNOPSIS...ILM
UPDATE...TRA/MCK
NEAR TERM...MCK
SHORT TERM...21
LONG TERM...21
AVIATION...RGZ
MARINE...MCK/21Hazardous weather outlook, Apr 29, 12:22 PM EDT, 2 hours 45 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Wilmington NC 1222 PM EDT Thu Apr 29 2021 NCZ107-301630- Inland New Hanover- 1222 PM EDT Thu Apr 29 2021 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 AM EDT FRIDAY... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Minor coastal flooding along the Cape Fear River may develop during the overnight high tides this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ054-056-301630- Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown- 1222 PM EDT Thu Apr 29 2021 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-301630- Coastal Brunswick- 1222 PM EDT Thu Apr 29 2021 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-301630- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown- Central Horry-Northern Horry- 1222 PM EDT Thu Apr 29 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-301630- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1222 PM EDT Thu Apr 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EDT FRIDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 9
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 12:20 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 15 hr |
Nearby
Fire Weather Watches in North Carolina, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.